Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||Macroscopic reduction for stochastic reaction-diffusion equations|
|Citation:||IMA Journal of Applied Mathematics, 2013; 78(6):1237-1264|
|Publisher:||Oxford Univ Press|
|Department:||Faculty of Engineering, Computer & Mathematical Sciences|
|W. Wang and A. J. Roberts|
|Abstract:||The macroscopic behavior of dissipative stochastic partial differential equations usually can be described by a finite dimensional system. This article proves that a macroscopic reduced model may be constructed for stochastic reaction-diffusion equations with cubic nonlinearity by artificial separating the system into two distinct slow-fast time parts. An averaging method and a deviation estimate show that the macroscopic reduced model should be a stochastic ordinary equation which includes the random effect transmitted from the microscopic timescale due to the nonlinear interaction. Numerical simulations of an example stochastic heat equation confirms the predictions of this stochastic modelling theory. This theory empowers us to better model the long time dynamics of complex stochastic systems.|
|Keywords:||stochastic reaction–diffusion equations; averaging; tightness; martingale|
|Rights:||© The authors 2012.|
|Appears in Collections:||Mathematical Sciences publications|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.